Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 423, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 7, 2012, 8:02 PM CDT for Mississippi County, New Madrid County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 8:02 PM CDT (01:02 UTC)
- Expired
- Sep 7, 2012, 8:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mississippi County, MO, New Madrid County, MO
The radar
The Paducah radar (KPAH), 45 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2285 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
010
WUUS53 KPAH 080102
SVRPAH
MOC133-143-080130-
/O.NEW.KPAH.SV.W.0423.120908T0102Z-120908T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
802 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI...
NORTHEASTERN NEW MADRID COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 830 PM CDT.
* AT 758 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR EAST PRAIRIE...MOVING NORTHEAST
AT 35 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
CHARLESTON...ANNISTON...WYATT AND WILSON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3673 8944 3687 8952 3702 8922 3702 8920
3698 8919 3697 8917 3698 8914 3697 8910
3688 8912 3684 8914 3684 8917 3681 8920
TIME...MOT...LOC 0103Z 242DEG 31KT 3686 8937
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
245
WWUS53 KPAH 080117
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
817 PM CDT FRI SEP 7 2012
MOC143-080127-
/O.CAN.KPAH.SV.W.0423.000000T0000Z-120908T0130Z/
NEW MADRID MO-
817 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEW MADRID COUNTY
IN SOUTHEAST MISSOURI IS CANCELLED...
LAT...LON 3692 8942 3702 8922 3702 8920 3697 8917
3698 8914 3697 8910 3684 8914 3684 8917
3681 8920 3677 8932 3677 8934
TIME...MOT...LOC 0117Z 242DEG 31KT 3692 8924
$$
MOC133-080130-
/O.CON.KPAH.SV.W.0423.000000T0000Z-120908T0130Z/
MISSISSIPPI MO-
817 PM CDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI UNTIL 830 PM CDT...
AT 811 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CHARLESTON...MOVING NORTHEAST AT 35 MPH.
LAT...LON 3692 8942 3702 8922 3702 8920 3697 8917
3698 8914 3697 8910 3684 8914 3684 8917
3681 8920 3677 8932 3677 8934
TIME...MOT...LOC 0117Z 242DEG 31KT 3692 8924
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 7:27 PM CDT, 35 minutes earlier.
Area forecast discussion, Sep 7, 7:27 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 727 PM CDT FRI SEP 7 2012 .UPDATE... ISSUED AT 716 PM CDT FRI SEP 7 2012 STORM UPDATE...DURING THE PAST HOUR...SHEAR ALOFT HAS INCREASED ALONG AND AHEAD OF THE LINE OF THUNDERSTORMS MOVING SOUTHEAST FROM CENTRAL ILLINOIS AND WITH NEW THUNDERSTORMS ACROSS SOUTHERN ILLINOIS...AHEAD OF THE SOUTHERN MISSOURI LARGE SCALE BOW ECHO. DURING THE NEXT ONE TO TWO HOURS...LOOK FOR NEW UPSCALE CONVECTION /THUNDERSTORMS/ AHEAD OF THE MAIN LINE OF THUNDERSTORMS TO PULSE UP CLOSE TO OR EXCEED SEVERE LEVELS. AT THIS TIME...THE PRIMARY CONCERN WILL BE DAMAGING WINDS. THERE IS AN MCV /MESOSCALE CONVECTIVE VORTEX/ EVOLVING OVER JACKSON COUNTY NEAR KMDH /SOUTHERN ILLINOIS AIRPORT/...AROUND CARBONDALE ILLINOIS ATR 0022Z /722 PM CDT/...A CORRIDOR OF WINDS AT OR ABOVE SEVERE LEVELS WILL LIKELY ACROSS FRANKIN...WILLIAMSON...SALINE ...HAMILTON...WHITE AND GALLATIN COUNTY DURING THE NEXT ONE TO ONE AND HALF HOURS. THE NORTHERN EXTENT OF THESE STRONG WINDS MAY BE MITIGATED BY THE SOLID LINE OF STORMS MOVING SOUTHEAST TOWARD THE WABASH RIVER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 716 PM CDT FRI SEP 7 2012 THUNDERSTORMS ARE EXPECTED TO BECOME MORE WDSPRD AS THE EVENING PROGRESSES...AND THE 00Z TAFS CONTAIN A GUESS AS TO TIMING OF CONVECTION. TSTMS ARE EXPECTED TO COME IN TWO WAVES AT THIS TIME...ONE AHEAD OF AN APPROACHING COLD FRONT AND ONE ASSOCIATED WITH IT. EXPECT IFR VSBYS UNDER TSTMS...WITH MOSTLY MVFR CIGS. THOUGH WINDS WILL BE GUSTING OUT OF THE NW BEHIND THE FRONT...CONDITIONS ARE EXPECTED TO IMPROVE TOWARD SUNRISE. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...SMITH AVIATION...DB
Hazardous weather outlook, Sep 7, 12:54 PM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1254 PM CDT FRI SEP 7 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1254 PM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO EARLY TONIGHT IN ADVANCE OF THE FRONT. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WINDS AND HAIL. SMALL...BRIEF TORNADOES CANNOT BE RULED OUT ENTIRELY THAT COULD RESULT IN ENHANCED WIND DAMAGE. A TRANSITION FROM A SEVERE WEATHER RISK...TO HEAVY RAIN IS EXPECTED TONIGHT. LOCALLY HEAVY RAINS COULD RESULT IN SOME STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THE FIRST HALF OF TONIGHT.
In the hours before
Local storm report, Sep 7, 6:55 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
655 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG OAK RIDGE 37.50N 89.73W
09/07/2012 CAPE GIRARDEAU MO EMERGENCY MNGR
A LARGE HIGHWAY SIGN IS BLOCKING ONE LANE OF I-55 AT OAK
RIDGE EXIT. THIS IS JUNCTION OF ROUTE E AND I-55.
&&
DLLLocal storm report, Sep 7, 7:30 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
730 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST CARBONDALE 37.72N 89.22W
09/07/2012 E60 MPH JACKSON IL LAW ENFORCEMENT
TREE DAMAGE REPORTED
&&
DLLLocal storm report, Sep 7, 7:31 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
731 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL ELIZABETHTOWN 37.45N 88.30W
09/07/2012 E1.75 INCH HARDIN IL BROADCAST MEDIA
&&
DLLLocal storm report, Sep 7, 7:37 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
737 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST CARBONDALE 37.72N 89.22W
09/07/2012 M60 MPH JACKSON IL ASOS
&&
DLLLocal storm report, Sep 7, 7:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
742 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG MARION 37.73N 88.94W
09/07/2012 WILLIAMSON IL TRAINED SPOTTER
TREES DOWN ALONG SOUTH MARKET STREET
&&
DLLLocal storm report, Sep 7, 8:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
801 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG MARION 37.73N 88.94W
09/07/2012 WILLIAMSON IL EMERGENCY MNGR
A ROOF OFF A BUSINESS AND MANY TREES DOWN
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:12 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 33 min |
| Sep 7, 7:26 PM CDT | Severe Thunderstorm Warning | PAH | Butler, New Madrid, Scott, Stoddard | 49 min |
| Sep 7, 7:35 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Perry, Wayne | 40 min |
| Sep 7, 8:06 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry, Scott, Stoddard, Wayne | 39 min |
| Sep 7, 8:22 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.